Have Questions?
1-877-893-8276
We Have Answers!

Don't Know What To Do?

Call Now to speak with a Certified Treatment Assesment Counselor who will guide you every step of the way.
This is a free service • 100% Confidential
1-877-893-8276

Treatment Help Request

Contact us now to get immediate help: 1-877-893-8276

How To Tell If Somebody Is Having An Oxycontin Overdose

If you, or somebody that you know, is taking Oxycontin on a regular basis, then it makes sense to be in a position where you can easily identify as to whether or not they are having an overdose. The reason why this is important is because it can actually be fatal for some people, so it is important to identify a potential problem as early as possible and then get the person to hospital so they can be treated quickly.

Oxycontin is a drug that is given to those people that are suffering from moderate to severe pain and this is due to it being an opioid analgesic. The tablet itself is highly addictive, but it is an extremely effective drug for relieving pain, but it is also very easy to actually overdose on it even by accident.

Classic symptoms of an Oxycontin overdose

How severe the symptoms are will vary between people and of course there is no way of knowing how bad any of them may be, but all this means is that you should never take any risks if you believe that somebody has actually taken an overdose of this drug and get them to the hospital as quickly as possible. Failure to do so may make the difference between life and death as will be seen by the different symptoms of an Oxycontin overdose.

These symptoms will tend to include: the person will develop problems with their breathing including it becoming slower and shallower, some people will also develop seizures when they have no history of actually having had them prior to this, the person can become dizzy and be overcome with a general feeling of being weaker than normal, they may be in a state of confusion, their vision can be affected, they may have nausea and vomit, and finally they will often be extremely drowsy or there is a chance that the person will go into a coma.

How an Oxycontin overdose tends to be treated.

Doctors are capable of treating an Oxycontin overdose, but prior to doing so it does help them if you are able to let them know how much of the drug has been taken, how strong it is, any other medication or drugs that they have taken recently, and also the time at which they last took some. All of this will be taken into consideration by the doctor when they are thinking about the best treatment to give somebody and these details can improve the chances of the person making a full recovery.

Initially, the person may have their stomach pumped in order to get as much of the drug out of the stomach as possible and before it has the chance to be absorbed into the system and the patient may also be given medication that helps them to vomit. Further medication may be given in order to counteract the drug that has got into the system and activated charcoal is also quite common due to the way in which it helps to absorb any of the drug that is still in the stomach. A potential problem with this particular treatment is of course the risk of dehydration so it will be common for the person to be put on a drip in order to stop this from happening.

Most people will also have things such as their breathing monitored as well as their heart rate and steps may be taken to regulate both if they have been affected by the Oxycontin overdose. The first 24 hours are really the period of time where people are at the greatest risk of developing complications, but most will be released from hospital after a couple of days as long as the overdose has not had an impact on other medical issues that the person may already have.

An Oxycontin overdose can be treated, but it does depend on the person getting to a hospital as quickly as possible in order to reduce how much of the drug actually makes its way into the bloodstream. A full recovery is possible, but there is a risk of the person developing some long-term health issues particularly related to their liver due to it having to process the drug, so tests may be conducted over an extended period of time.

Find Top Treatment Facilities Near You

  • Detoxification
  • Inpatient / Residential
  • Private / Executive
  • Therapeutic Counseling
  • Effective Results
Call Us Today!

1-877-893-8276

Speak with a Certified Treatment Assesment Counselor who can go over all your treatment options and help you find the right treatment program that fits your needs.

drug-rehabs.org

1-877-893-8276

Discuss Treatment Options!

Our Counselors are available 24 hours a day, 7 days a week to discuss your treatment needs and help you find the right treatment solution.

Call Us Today!

drug-rehabs.org

1-877-893-8276